Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      Typically, it takes several weeks before the RAI achieves theraputic effects. My guess is your doctor wants you back on Tapizole to help augment those effects on a shorter term basis. He is probably trying to be sure that all your bases are covered, so to speak. I was told after I received the RAI not to expect any changes in symptoms for at least three to six weeks. That being the case, it may not matter which one is working in your situation. Your body will clue you in as you go. Hope this helps – – -Luci in Texas

      Anonymous
        Post count: 93172

        Had RAI l3l yesterday – wouldn’t have known that I had taken the pill –
        so time will tell. Does anybody know this one – my endo wants me to
        start back on my Tapazole this Thurs. I gladly want to do this as my
        symptoms have returned – not horribly, but enough to be bothersome.
        I won’t have blood work for l month, but I am to stay on the Tapazole
        until I see him again – not until April. So, how will they tell from
        blood work which is bringing my levels down – is it the RAI or the
        drug? I am very confused; and if the RAI works fairly fast will it be
        problamatic to be on Tapazole? Thanks anyone!

        Anonymous
          Post count: 93172

          Hi,
          Isn’t that a strange one, My endo told me not to
          take Tapazole under any circumstances after
          I had RAI in November……???????I wonder what that was all about?
          He was so adamant that I not take it. Makes you wonder doesn’t it?
          Any feed back??
          Lynn from Toronto :-)

          Anonymous
            Post count: 93172

            Hi, Lynne.

            My endo completely took me off the PTU too. There’s a contributor to the alt.support.thyroid board who says he is a doctor of nuclear medicine, and his posts are usually very factual and helpful. He wrote recently that it is believed that the antithyroid medications can interfere with the effectiveness of RAI, which is why the doctors take you off of them for a week or so before you have it. He also said that you then have to wait several days before going back on them. It makes sense. They interfere with the thyroid’s ability to take up iodine (and, by extension, make thyroid hormone). But since you WANT the radioactive iodine to get into the thyroid, you wouldn’t want to be taking something that would prevent it from getting there. My own guess about why some doctors then prescribe that you go back on it after RAI has to do with how hyper you are. Perhaps in some cases, if the thyroid hormone levels have been in the stratosphere, they want to add the antithyroid meds after RAI to assure that you don’t get to toxic levels. For others, whose levels may have been lower to start out with, they can just provide beta blockers to ease the symptoms. But that’s a guess.

            Anonymous
              Post count: 93172

              My dr. did the RAI and then put me on 30mg of Tapazole a day. He said the RAI really put out the thyroid hormone for quite some time.

              Debra

            Viewing 5 posts - 1 through 5 (of 5 total)
            • You must be logged in to reply to this topic.